Optimal control of infinite dimensional bilinear systems: application to the heat and wave equations

  • M. Soledad Aronna
  • J. Frédéric Bonnans
  • Axel Kröner
Full Length Paper Series B

Abstract

In this paper we consider second order optimality conditions for a bilinear optimal control problem governed by a strongly continuous semigroup operator, the control entering linearly in the cost function. We derive first and second order optimality conditions, taking advantage of the Goh transform. We then apply the results to the heat and wave equations.

Keywords

Optimal control Partial differential equations Second-order optimality conditions Goh transform Semigroup theory Heat equation Wave equation Bilinear control systems 

Mathematics Subject Classification

49K20 35K05 35L05 90C48 

References

  1. 1.
    Aronna, M.S., Bonnans, J.F., Kröner, A.: Optimal control of PDEs in a complex space setting; application to the Schrödinger equation. Research report, INRIA (2016)Google Scholar
  2. 2.
    Aronna, M.S., Bonnans, J.F., Dmitruk, A.V., Lotito, P.A.: Quadratic order conditions for bang-singular extremals. Numer. Algebra Control Optim. 2(3), 511–546 (2012). (AIMS Journal, special issue dedicated to Professor Helmut Maurer on the occasion of his 65th birthday)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Aronna, M.S., Bonnans, J.F., Goh, B.S.: Second order analysis of control-affine problems with scalar state constraint. Math. Progr. 160(1–2), 115–147 (2016)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Aubin, J.-P.: Un théorème de compacité. C. R. Acad. Sci. Paris 256, 5042–5044 (1963)MathSciNetMATHGoogle Scholar
  5. 5.
    Ball, J.M.: Strongly continuous semigroups, weak solutions, and the variation of constants formula. Proc. Am. Math. Soc. 63(2), 370–373 (1977)MathSciNetMATHGoogle Scholar
  6. 6.
    Bensoussan, A., Da Prato, G., Delfour, M.C., Mitter, S.K.: Representation and Control of Infinite Dimensional Systems: Systems and Control: Foundations and Applications, vol. 2. Birkhäuser Boston, Inc., Boston (2007)CrossRefMATHGoogle Scholar
  7. 7.
    Bergounioux, M., Tiba, D.: General optimality conditions for constrained convex control problems. SIAM J. Control Optim. 34(2), 698–711 (1996)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Bonnans, J.F.: Optimal control of a semilinear parabolic equation with singular arcs. Optim. Methods Softw. 29(5), 964–978 (2014)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Bonnans, J.F., Tiba, D.: Control problems with mixed constraints and application to an optimal investment problem. Math. Rep. (Bucur.) 11(61)(4), 293–306 (2009)MathSciNetMATHGoogle Scholar
  10. 10.
    Casas, E.: Second order analysis for bang-bang control problems of PDEs. SIAM J. Control Optim. 50(4), 2355–2372 (2012)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Casas, E., Ryll, C., Tröltzsch, F.: Second order and stability analysis for optimal sparse control of the FitzHugh–Nagumo equation. SIAM J. Control Optim. 53(4), 2168–2202 (2015)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Casas, E., Tröltzsch, F.: Second order optimality conditions and their role in PDE control. Jahresber. Dtsch. Math. Ver. 117(1), 3–44 (2015)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Dmitruk, A.V.: Quadratic conditions for a weak minimum for singular regimes in optimal control problems. Soviet Math. Dokl. 18(2), 418–422 (1977)MATHGoogle Scholar
  14. 14.
    Dmitruk, A.V.: Quadratic conditions for the Pontryagin minimum in an optimal control problem linear with respect to control. II. Theorems on the relaxing of constraints on the equality. Izv. Akad. Nauk SSSR Ser. Mat. 51(4), 812–832 (1987). 911MathSciNetGoogle Scholar
  15. 15.
    Fattorini, H.O.: Infinite Dimensional Linear Control Systems, North-Holland Mathematics Studies, vol. 201. Elsevier, Amsterdam (2005)Google Scholar
  16. 16.
    Fattorini, H.O., Frankowska, H.: Necessary conditions for infinite-dimensional control problems. Math. Control Signals Syst. 4(1), 41–67 (1991)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Frankowska, H., Tonon, D.: The Goh necessary optimality conditions for the Mayer problem with control constraints. In: Decision and Control, pp. 538–543 (2013)Google Scholar
  18. 18.
    Goh, B.S.: The second variation for the singular Bolza problem. J. SIAM Control 4(2), 309–325 (1966)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Goldberg, H., Tröltzsch, F.: Second-order sufficient optimality conditions for a class of nonlinear parabolic boundary control problems. SIAM J. Control Optim. 31(4), 1007–1025 (1993)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Hestenes, M.R.: Applications of the theory of quadratic forms in Hilbert space to the calculus of variations. Pac. J. Math. 1, 525–581 (1951)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Kelley, H.J.: A second variation test for singular extremals. AIAA J. 2, 1380–1382 (1964)MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Li, X., Yao, Y.: Maximum principle of distributed parameter systems aith time lages, Die Grundlehren der mathematischen Wissenschaften, vol. 181. Springer, New York-Heidelberg, Lecture Notes in Control and Information Science (1985)Google Scholar
  23. 23.
    Lions, J.-L., Magenes, E.: Problèmes aux limites non homogènes et applications, vol. 1. Dunod, Paris (1968)MATHGoogle Scholar
  24. 24.
    Li, X., Yong, J.: Necessary conditions for optimal control of distributed parameter systems. SIAM J. Control Optim. 29(4), 895–908 (1991)MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Milyutin, A.A., Osmolovskiim, N.P.: Calculus of variations and optimal control, Translations of Mathematical Monographs, vol. 180, American Mathematical Society, Providence, RI (1998), Translated from the Russian manuscript by Dimitrii Chibisov. MR1641590Google Scholar
  26. 26.
    Pazy, A.: Semigroups of Linear Operators and Applications to Partial Differential Equations, Applied Mathematical Sciences, vol. 44. Springer, New York (1983)CrossRefMATHGoogle Scholar
  27. 27.
    Poggiolini, L., Stefani, G.: Sufficient optimality conditions for a bang-singular extremal in the minimum time problem. Control Cybern. 37(2), 469–490 (2008)MathSciNetMATHGoogle Scholar
  28. 28.
    Tröltzsch, F.: Regular Lagrange multipliers for control problems with mixed pointwise control-state constraints. SIAM J. Optim. 15(2), 616–634 (electronic) (2004/2005)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg and Mathematical Optimization Society 2016

Authors and Affiliations

  1. 1.EMAp/FGVRio de JaneiroBrazil
  2. 2.Centre de Mathématiques Appliquées, Ecole Polytechnique, INRIA-SaclayUniversité Paris-SaclayPalaiseauFrance

Personalised recommendations